Chiari Online Support Group

Why do I feel so nauseated 2 weeks post surgery?

Oh I feel so sick… I was throwing up right After surgery and then the nausea went away but now it is back and I feel awful! I also have the runs and I am miserable. What could be causing the nausea? I am on Tylenol extra strength and when pain is really bad I take it in combination with oxycodone. I have had barely any food today and I am feeling like I will be sick again. Can somebody please help? What can I do? Why is this happening?
:frowning:

When you take your medicine have you been eating before? because especially the oxycodone or any stronger medicine they may give would make your stomach upset.

I haven’t had surgery yet - but wondering if your dr could give you a script for zofran or similar to help with nausea?

Sorry you aren’t feeling better. Hang in there!

The most common reason is usually inflammation which takes a while to clear. as it is usually effecting the middle ear, you might try some white noise headphones or even instrumental “smooth jazz” Its actually becoming standard practice for some surgical pain management teams. There is something about the genre of music. Don’t laugh I’m serious. Just had a major reconstructive surgery and it worked amazingly well.

Also make sure you are well hydrated. If you are still taking regular pain meds a chang may be in order, Most have either tylenol or ibuprofin as a backer which can rasie havoc. just a change in the backer can help. Also if your bowels aren’t operating smoothly a stool softner and some miralax canhelp with the nausea.

TJ

That happened to me too, they sent me for a CT scan, but found nothing. Fortunately it went away after a few days the second time. You have had major surgery so it will take time to recover. You may lose some weight too for awhile. It took me a year to feel better again, major depression, lethargy etc… Give yourself comfort to know it will take time. Do not be disheartened. You just had BRAIN SURGERY!

My Dr loaded me up on anti nausea meds. The main trigger center for vomiting is located right at the surgery center so it is important to keep that under control. My Neuro has been a wealth of information. I would get meds and talk with your Dr. It took me about 15 days to get beyond the nausea.

It has been a month and i am still nauseated and SO FRUSTRATED!!! I have
lost almost 20 pounds and am too weak to walk for more than 5 minutes at a
time. My neuro said that she feels that there is nothing wrong with me
neurologically and just to wait it out. What did your neuro tell you? I
NEED HELP, please!
Thank you!!!

I am taking Tylenol and sometimes Advil… what else is there to take. It is now going on a month and I still feel nauseous and have a headache each day. I went to my surgeon and she didn’t know why it was happening but told me it should get better with time. I’m so down about this and I have lost so much weight and my thyroid levels are off because I had to have my thyroid removed a few years ago and the synthroid is not being absorbed properly because I have an upset GI system too and everything goes right through me. I even gag when I am brushing my teeth and am sensitive to all smells and tastes that never bothered me before. I need help… would love advice, please!

Keep advocating and demanding anti nausea. Don’t let them talk over you or not take you seriously. You may be in a loop that will be hard to get out of without the meds. Much like severe morning sickness or stomach flu. Call your primary care Dr too and just don’t stop asking! There is a great OTC medicine called Emitrol. 'Ask the nurse line or Dr office if you could take that? I am having horrid acid reflux from the steroids and the meds they gave me to help that were not working, so they adjusted for me. They also recommended the Emitrol if I get too nauseas from the acid reflux. One thing I have learned this last 6 weeks is to demand being heard. I sure hope you feel better soon.

There is a simple reason why you feel nausea post-surgery. My neurosurgeon told me that TALKING would possibly make me nauseous up to years! You have just been “decompressed” from Chiari’s - most likely, part of C1 vertabrae MAY have been removed, very likely the tonsil - the ‘oozing’ brain - has been removed as well. There is practically nothing separating the back of your tongue from your spinal cord now!!! The bumping up of your tongue against the back of your throat is irritating your spinal cord in a way it never has before - t as you talk, eat, etc. That is naturally going to make you nauseous. It took me a year before the nausea went away - and I’m O.K. now. Most likely, all it will take is time for your throat to readjust.